Hail, Saline
- When
- March 11, 2:17 AM CST
- Where
- Saline County, Harrisburg
- Measured
- 0.88 in hail
- Reported by
- Unknown
- Coordinates
- 37.730, -88.550
Low pressure was centered over northeast Kansas, with a cold front trailing south-southeast across the eastern Plains. Ahead of this front, a south-southeast low level jet up to 50 knots brought warmer and more moist air into the Mid Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Low pressure was centered over northeast Kansas, with a cold front trailing south-southeast across the eastern Plains. Ahead of this front, a south-southeast low level jet up to 50 knots brought warmer and more moist air into the Mid Mississippi Valley. The resulting environment was favorable for strong storms that produced some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 11, 1:06 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 106 AM CST THU MAR 11 2010 .DISCUSSION... MOST MODELS HAVE PCPN OUT OF AREA BY 18Z AND STILL NICE DAY W/WARM SLYS PREVAILING THIS PM. LONG WAVE LOW REALLY DIGS/BARRELS ACROSS LOWER OH VALLEY TONIGHT-FRI...RETURNING HIGH POPS/THUNDER CHANCES (SWODY2 SEE TEXT). THE LOW SHIFTS EAST ACROSS THE TN VALLEY THIS WEEKEND...RESULTING IN SHOWERY SAT WEATHER W/A GENERAL TAPERING OF POPS WEST TO EAST ON SUNDAY AS THE LOW MOVES TO THE DELMARVA. IN GENERAL POPS WERE ONLY TWEEKED IN THE NEAR TERM/THRU DAY 4 WITH MINIMAL MASSAGE ON DAY 5 AND BEYOND. WARM TEMPS NEAR TERM WILL COOL ON THE BACK SIDE OF THE LOW FOR THIS WEEKEND. && .AVIATION... SHRA AND TSTMS MOVG ACROSS THE WRN TAF SITES...WILL TRANSLATE TO ERN SITES BY 12Z. MVFR CIGS AND VSBYS EXPECTED WITH PRECIP...AND GUSTY WINDS POSSIBLE. SHOWERS AND STORMS WILL TAPER OFF FROM WEST TO EAST AFTER 12Z...RETURNING TO VFR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1211 PM CST WED MAR 10 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1211 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT...MAINLY ACROSS SOUTHERN ILLINOIS...WESTERN KENTUCKY...FROM THE LAND BETWEEN THE LAKES AREA WEST...AND ALL OF SOUTHEAST MISSOURI. THE CHANCE OF SEVERE STORMS WILL START ACROSS SOUTHEAST MISSOURI FROM MID TO LATE EVENING...CONTINUING UP THROUGH MIDNIGHT...WITH THE BEST CHANCE EAST OF THE MISSISSIPPI RIVER COMING AFTER MIDNIGHT. THE AREA WITH THE HIGHEST PROBABILITY FOR SEVERE STORMS IS SOUTHEAST MISSOURI. STORMS ACROSS SOUTHEAST MISSOURI...ESPECIALLY THE OZARKS REGION WILL BE CAPABLE OF STRONG DAMAGING WINDS...AND LARGE HAIL. SHOULD SUPERCELL STORMS DEVELOP...THEY MAY PRODUCE A TORNADO AS WELL. THE SUPERCELL ASPECT WILL LARGELY DEPEND UPON THE AMOUNT OF MOISTURE RETURN AND INSTABILITY AHEAD OF THE EXPECTED CONVECTION. OTHERWISE THE MODE IS FORECAST TO TEND TOWARD A POTENTIAL SQUALL LINE. THE CHANCE OF SEVERE STORMS WILL DECREASE ONLY SLIGHTLY EAST OF THE MISSISSIPPI OVERNIGHT. HAIL AND STRONG WINDS WILL STILL BE POSSIBLE...ALTHOUGH THE CONVECTION IS FORECAST TO BE MOVING OFF THE INSTABILITY AXIS AND SLIGHTLY AWAY FROM THE STRONGEST WIND FIELDS. STORM MOTION SHOULD BE NORTH / NORTHEAST 50 MPH. SHOULD THE ACTIVITY DEVELOP MORE INTO A SQUALL LINE...THE MOTION WILL TEND MORE TOWARD THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL LINGER THURSDAY. ISOLATED STRONG OR SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY FROM THE WABASH RIVER VALLEY REGION EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY. ALSO... THERE HAS BEEN SOME DISCUSSION FROM THE STORM PREDICTION CENTER ABOUT UPGRADING A PORTION OF THE SLIGHT RISK AREA TO A MODERATE RISK...SHOULD CONDITIONS WARRANT. AT THIS TIME...WE ARE NOT PLANNING ON AN EMERGENCY MANAGEMENT...MEDIA CONFERENCE CALL...EVEN IF A MODERATE RISK COMES OUT. NOLES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 839 PM CST WED MAR 10 2010 MOZ108-109-110345- RIPLEY-BUTLER- INCLUDING THE CITIES OF...DONIPHAN...POPLAR BLUFF 839 PM CST WED MAR 10 2010 ...STRONG STORM MOVING INTO RIPLEY AND BUTLER COUNTIES... A STRONG STORM WILL MOVE NORTHEAST INTO SOUTHEAST RIPLEY AND SOUTHWEST BUTLER COUNTIES...REACHING AREAS AROUND OXLY...NAYLOR AND NEELYVILLE AROUND 9 PM. THOUGH THE STORM SEEMS TO BE SLOWLY WEAKENING...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS PASSAGE. ALSO...BRIEF HEAVY RAINFALL IS ALSO LIKELY. RST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
935 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 5 NW LONE HILL 36.75N 90.60W
03/10/2010 E0.75 INCH BUTLER MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL IN STRINGTOWN
&&
RSTThe Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the first event began at 08:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215152, 215153.